MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
THPX285 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
02/14/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation surgery with implantation of a 285cc mentor memorygel xtra breast implant prosthesis.Post-operatively, the patient experienced high riding breasts with hardness and pain/tenderness.Subsequently, she was diagnosed with bilateral baker grade iii capsular contracture of the breasts by a medical professional.As a result, the patient is scheduled for bilateral breast implant removal on (b)(6) 2024.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: capsular contracture.Date of explantation: (b)(6) 2024.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On august 08, 2024, the mentor analysis lab received the suspect medical device for evaluation.Paperwork received with the device provided an updated date of explantation.Date of explantation: (b)(6) 2024 on august 14, 2024, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection of the device.During visual evaluation no apparent damage or visual anomalies were observed on the breast implant device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.On august 16, 2024, mentor was notified that the patient underwent bilateral removal and replacement with 355cc mentor memorygel boost breast implants during the surgery.Manufacturer¿s reference number: (b)(4).